Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 191, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 22, 2017, 6:12 PM CDT for Davidson County, Sumner County, Wilson County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2017, 6:12 PM CDT (23:12 UTC)
- Expired
- Aug 22, 2017, 6:45 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davidson County, TN, Sumner County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 17 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1387 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
840
WUUS54 KOHX 222312
SVROHX
TNC037-165-189-222345-
/O.NEW.KOHX.SV.W.0191.170822T2312Z-170822T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
612 PM CDT TUE AUG 22 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northeastern Davidson County in Middle Tennessee...
Southwestern Sumner County in Middle Tennessee...
Northwestern Wilson County in Middle Tennessee...
* Until 645 PM CDT
* At 612 PM CDT, a severe thunderstorm was located over Millersville,
or 12 miles southeast of Springfield, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gallatin, Hendersonville, Mount Juliet, Goodlettsville, White
House, Millersville and Ridgetop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3641 8635 3619 8650 3634 8682 3636 8680
3636 8679 3637 8679 3642 8674 3641 8669
3642 8670 3646 8667
TIME...MOT...LOC 2312Z 288DEG 29KT 3638 8671
HAIL...<.75IN
WIND...60MPH
$$
BarnwellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 1:31 PM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Aug 22, 1:31 PM CDT, 4 hours 41 minutes before
Area Forecast Discussion National Weather Service Nashville TN 131 PM CDT Tue Aug 22 2017 .DISCUSSION... A wide band of showers has developed across Middle Tennessee early this afternoon. Additional activity is occurring farther upstream, just on the other side of the Ohio River in the vicinity of a surface boundary that is approaching Middle Tennessee. Latest HRRR shows the activity persisting throughout the afternoon, and even increasing late this afternoon and into the evening as the front pushes into Middle Tennessee. Most of the cells will diminish by 06Z, with some lingering showers mainly across eastern and southern Middle Tennessee tomorrow morning before the front finally exits the mid state. There is a marginal risk of severe storms this afternoon and evening, but the potential for severe activity is quite limited. Expect cooler temperatures beginning tomorrow as post-frontal air filters into the mid state, and below normal temperatures will persist right through the end of the forecast period. The remainder of the week looks to be dry, so we won't see any appreciable rain chance until the weekend as deeper moisture drifts up from the south in advance of a tropical system coming onshore along the western Gulf of Mexico. At this time, it appears that the tropical system will have a more direct impact on Middle Tennessee next Thursday and Friday, and already the GFS and ECMWF are coming into good agreement over placement and timing. && .AVIATION... 18Z TAF DISCUSSION. Deteriorating conditions is trend for this period as a front approaches later today into tonight...and passes overnight. Showers/storms currently developing expected to become bit more widespread late afternoon/early evening. Will include vcnty until mid afternoon...then ramp up chance toward 00z. Not much precipitation expected overnight but MVFR/IFR cigs/vsbys likely to form. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 84 62 83 61 / 70 10 0 0 0 Clarksville 67 81 58 81 58 / 50 10 0 0 0 Crossville 68 78 57 77 56 / 70 30 10 0 0 Columbia 71 83 61 83 60 / 70 20 0 0 0 Lawrenceburg 70 83 61 82 59 / 70 20 0 0 0 Waverly 69 81 60 81 59 / 50 10 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........07
Hazardous weather outlook, Aug 22, 5:00 AM CDT, 13 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CDT Tue Aug 22 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-231000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CDT Tue Aug 22 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Some isolated locations this afternoon across central and western portions of Middle Tennessee may experience heat index readings approaching 105 degrees. Some strong thunderstorms will be possible late this afternoon through the early evening hours across Middle Tennessee. Strong gusty straight line winds and brief heavy rainfall will be the main concerns with any strong thunderstorms that do develop. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon through the early evening hours. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 INCH Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Special weather statement, Aug 22, 4:03 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
403 PM CDT TUE AUG 22 2017
TNZ005-006-023-222200-
Stewart TN-Montgomery TN-Houston TN-
403 PM CDT TUE AUG 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTGOMERY...STEWART AND
HOUSTON COUNTIES UNTIL 500 PM CDT...
At 403 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Dover, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Dover, Erin, Clarksville, Tennessee Ridge, Big Rock, Cumberland City,
Land Between The Lakes, Houston County Airport, Indian Mound, Palmyra
and Woodlawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3666 8785 3663 8785 3664 8738 3633 8750
3633 8751 3629 8752 3618 8757 3619 8757
3620 8759 3620 8762 3631 8796 3635 8798
3645 8806 3647 8805 3649 8806 3652 8804
3656 8803 3668 8807
TIME...MOT...LOC 2103Z 286DEG 27KT 3649 8797
BarnwellSpecial weather statement, Aug 22, 4:48 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Nashville TN
448 PM CDT TUE AUG 22 2017
TNZ005-006-023-024-222230-
Stewart TN-Humphreys TN-Montgomery TN-Houston TN-
448 PM CDT TUE AUG 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY...
SOUTHERN STEWART...HOUSTON AND NORTHEASTERN HUMPHREYS COUNTIES UNTIL
530 PM CDT...
At 448 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Tennessee Ridge, or 10 miles southeast of Paris Landing
State Park, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Erin, McEwen, Tennessee Ridge, Cumberland City and Houston County
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3641 8748 3633 8750 3634 8751 3624 8753
3618 8757 3611 8755 3617 8792 3622 8795
3626 8794 3631 8796 3643 8804
TIME...MOT...LOC 2148Z 282DEG 26KT 3632 8795
BarnwellSpecial weather statement, Aug 22, 5:23 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Nashville TN
523 PM CDT TUE AUG 22 2017
TNZ023>025-057-222315-
Hickman TN-Dickson TN-Humphreys TN-Houston TN-
523 PM CDT TUE AUG 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DICKSON...CENTRAL
HOUSTON...HUMPHREYS AND NORTHWESTERN HICKMAN COUNTIES UNTIL 615 PM
CDT...
At 522 PM CDT, Doppler radar was tracking a strong thunderstorm near
Waverly, moving east at 45 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Dickson, Waverly, Camden, New Johnsonville, McEwen, Hurricane Mills,
Charlotte, Vanleer, Slayden, Pinewood and Nunnelly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3600 8800 3603 8800 3605 8799 3608 8796
3613 8792 3617 8792 3618 8793 3622 8795
3626 8794 3629 8795 3628 8727 3584 8746
3598 8802
TIME...MOT...LOC 2222Z 282DEG 38KT 3615 8787
BarnwellSpecial weather statement, Aug 22, 5:28 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Nashville TN
528 PM CDT TUE AUG 22 2017
TNZ006>008-026-027-222315-
Robertson TN-Davidson TN-Cheatham TN-Sumner TN-Montgomery TN-
528 PM CDT TUE AUG 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DAVIDSON...EAST
CENTRAL MONTGOMERY...SOUTHWESTERN SUMNER...NORTHERN CHEATHAM AND
ROBERTSON COUNTIES UNTIL 615 PM CDT...
At 527 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Coopertown, or 11 miles west of Springfield,
moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Springfield, Hendersonville, Goodlettsville, White House,
Millersville, Greenbrier, Coopertown, Ridgetop, Cross Plains,
Joelton, Pleasant View and Cedar Hill.
LAT...LON 3657 8661 3627 8666 3638 8722 3641 8721
3655 8717 3656 8700
TIME...MOT...LOC 2227Z 275DEG 32KT 3646 8708
BarnwellSpecial weather statement, Aug 22, 5:51 PM CDT, 21 minutes before
Special Weather Statement National Weather Service Nashville TN 551 PM CDT TUE AUG 22 2017 TNZ025>027-059-222330- Dickson TN-Williamson TN-Davidson TN-Cheatham TN- 551 PM CDT TUE AUG 22 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON... DICKSON...NORTHWESTERN WILLIAMSON AND SOUTHEASTERN CHEATHAM COUNTIES UNTIL 630 PM CDT... At 551 PM CDT, Doppler radar was tracking a strong thunderstorm near Dickson, moving east at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Dickson, Ashland City, White Bluff, Kingston Springs, Pegram, Burns, Fairview, Bellevue, Charlotte, Beaman Park, Bells Bend and Natchez Trace At Highway 96. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3630 8690 3592 8693 3599 8746 3632 8742 TIME...MOT...LOC 2251Z 273DEG 24KT 3614 8737 Barnwell
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 4:03 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 57 min |
| Aug 22, 4:48 PM CDT | Special Weather Statement | OHX | Houston | 42 min |
| Aug 22, 5:23 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Humphreys | 52 min |
| Aug 22, 5:28 PM CDT | Special Weather Statement | OHX | Robertson | 47 min |
| Aug 22, 5:51 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 39 min |
| Aug 22, 6:16 PM CDT | Special Weather Statement | OHX | Sumner | 44 min |
| Aug 22, 6:17 PM CDT | Areal Flood Advisory | OHX | Robertson, Sumner | 118 min |
| Aug 22, 6:44 PM CDT | Special Weather Statement | OHX | Sumner | 46 min |
| Aug 22, 6:52 PM CDT | Special Weather Statement | OHX | Davidson | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.